Magnesium side effects have been linked to excessive supplement use rather than dietary intake. Side effects are more common in people with kidney disease.
The Institute of Medicine’s U.S. Food and Nutrition Board (FNB) has established 350 mg/day as the tolerable upper intake level (UL) for magnesium. This upper limit is the maximum amount of magnesium that can be taken in from supplements every day without most people getting diarrhea or other gastrointestinal problems. However, magnesium side effects supplements are more likely to cause side effects in people with kidney disease or impaired renal function.
Due to the fact that magnesium is frequently used as a laxative, diarrhea is a common side effect of excessive magnesium supplementation. Even a small amount of magnesium in antacids and laxatives can have negative effects on kidney function-impaired individuals. Hypermagnesemia, or elevated magnesium side effects levels in the blood, can lower blood pressure.
Lethargy, confusion, alterations in the normal rhythm of the heart, and diminished kidney function as a result of low blood pressure are examples of ongoing toxicity caused by magnesium. Muscle weakness, breathing difficulties, and severe hypermagnesemia may occur as the toxicity progresses, and cardiac arrest may occur.
The Institute of Medicine’s U.S. The Food and Nutrition Board recommends 320 mg of magnesium side effects per day as the dietary allowance (RDA). for women, and 420 milligrams for men over thirty. Osteoporosis patients are frequently advised to take calcium supplements, many of which contain vitamin D and magnesium. A calcium-to-magnesium ratio of 2:1 is generally recommended for building high-quality bones that are not brittle and susceptible to fracture. Since the body can only absorb 500-600 milligrams of calcium at once, two tablets taken at different meal times should not cause any problems if the kidneys are working properly.
Naturally, you should talk to your doctor before including supplements in your daily routine.
Side Effects of Dangerous Multivitamins There is a fundamental rule that we should all always keep in mind: all medications, including multivitamins, have side effects. However, just like with other medications, the severity or number of side effects is what determines the vitamin’s safety margin. Some vitamins can cause mild side effects when taken in large quantities, while others can cause numerous and/or severe side effects.
If anyone notices any of the following symptoms of an allergic reaction, it is recommended that they seek immediate medical attention: hives; trouble breathing; Urticaria rashes, itching, finger tenderness, abdominal pain, and other symptoms include swelling of the face, lips, tongue, or throat.
Except when overdosing is involved or when it is contraindicated, multivitamins are not expected to cause serious side effects when taken as directed. Some less serious effects include: stomach ache; headache; or an unpleasant taste in your mouth
It will be impossible to discuss each vitamin individually here, but a few significant ones will be examined.
C vitamin: Vitamin C’s potential for harm will be doubted by many individuals. Of course, it is, but only when it is abused. For a maximum of two weeks, take 600-800 milligrams of vitamin C daily. However, the flavorful formulation that is now available makes it easy to abuse, and many people enjoy sneaking in one or two tablets from time to time. There is enough evidence to suggest that taking too much vitamin C could cause kidney stones to form; a condition that, if not treated properly, could result in renal failure.
An excess of vitamin C can acidify the fluids in our bodies and cause metabolic acidosis, which can cause dehydration and may be harmful to the body.
Iron: Except for a select few instances, such as those involving iron and copper, a particular brand of multivitamin has no specific side effects. Iron intoxication is caused by iron overuse. Hemochromatosis, a liver fibrosis, is brought on by this, which is also known as iron poisoning. Conditions that are advanced, such as kidney stones, liver cirrhosis, and cancer, are the result of vitamin abuse only recently. In most cases, excessive intake of most metal nutrients will eventually result in organ failure.
Potassium: It is included in some multivitamin formulations, and excessive consumption may cause hyperkalemia, which can even cause heart block in healthy people.
Calcium: It is well known that any form of calcium abuse can lead to a variety of stones, including gallstones and renal stones, which can form anywhere in the kidney, ureter, or bladder. A cardiac issue, constipation, and abdominal pains may also be signs of excess calcium as an early side effect. Therefore, calcium-containing multivitamins should not be taken without a prescription from your doctor.
Vitamins A, B, D, and E have side effects that are not widely known but do exist.
It is possible for certain vitamins to interact with other medications that are taken at the same time, resulting in the side effects of an otherwise safe medication. Calcium and iron, two well-known multivitamin supplements, can either speed up or slow down the body’s absorption of the medication. The outcome of this kind of interaction might be negative. It is a good idea to take your vitamin and mineral supplements a few hours after taking your prescription medications due to the possibility of an interaction. The interaction of calcium with tetracycline is a well-known example.
Man’s clotting system may be affected by vitamin K overdose, according to speculation. Despite the fact that this is not well established.
It is common knowledge that excessive magnesium side effects cause diarrhea. Tooth staining, polyuria (increased urination), stomach bleeding, cardiac arrhythmia (uneven heart rate), confusion, and muscle weakness are just a few of the side effects of high levels of zinc and other metals.
Since the majority of vitamins have a high margin of safety, the topic of side effects from multivitamins is rarely discussed. Therefore, the focus is primarily on the kind of drug interaction that takes place. Cofactors are found in a lot of multivitamin ingredients. For instance, the body’s Coenzyme Q10 catalyzes specific chemical reactions. These chemical reactions may become more pronounced with excessive consumption.
The sudden seizure triggered by multivitamins is uncommon. Because some may result from interactions like this one, it’s important to get medical help right away if you notice anything strange after taking a multivitamin, like feeling dizzy or having your muscles twitch.